Alert archive / Arizona / Wind Advisories in 2026
Wind Advisory 2, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Mar 27, 2026, 8:01 AM MST for 6 counties in Arizona. It took effect at Mar 27, 2026, 12:00 PM MST. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2026, 8:01 AM MST (15:01 UTC)
- In effect from
- Mar 27, 2026, 12:00 PM MST
- Expired
- Mar 28, 2026, 2:00 PM MST
- In force
- 26 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
876 WWUS75 KTWC 271501 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 801 AM MST Fri Mar 27 2026 AZZ508-509-281415- /O.NEW.KTWC.WI.Y.0002.260327T1900Z-260328T0000Z/ /O.NEW.KTWC.WI.Y.0003.260328T0001Z-260328T2100Z/ Eastern Cochise County below 5000 feet-Upper Gila River Valley- Including the cities of Willcox, Douglas, Clifton, and Safford 801 AM MST Fri Mar 27 2026 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 2 PM MST SATURDAY... * WHAT...East to southeast wind increasing to 25 to 30 mph with gusts 45 mph this afternoon. The strongest sustained winds will occur this evening. Wind will persist into Saturday morning, rapidly tapering off early Saturday afternoon. * WHERE...Eastern Cochise County below 5000 feet and Upper Gila River Valley. * WHEN...Noon MST today through 2 PM MST Saturday. * IMPACTS...Areas of blowing dust reducing visibility may be possible at times. Blowing dust is especially likely across the San Simon Valley in eastern Cochise and southern Graham and Greenlee counties. This includes Interstate 10 between Willcox and the New Mexico state line. Gusty winds will blow around outdoor loose and unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ AZZ503>507-281415- /O.NEW.KTWC.WI.Y.0002.260328T0000Z-260328T2100Z/ Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area- South Central Pinal County-Southeast Pinal County-Upper San Pedro River Valley- Including the cities of Marana, Mammoth, Vail, Benson, Picacho Peak State Park, Tucson, Sierra Vista, Nogales, Oracle, and Green Valley 801 AM MST Fri Mar 27 2026 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 PM MST SATURDAY... * WHAT...East to southeast wind increasing to 25 to 30 mph with gusts 45 mph this evening and overnight. Although the strongest sustained winds may be blocked in some locations by the terrain, those east to southeast aligned valleys are the most likely to experience impactful winds. Winds will persist into late Saturday morning, rapidly tapering off early Saturday afternoon. * WHERE...South Central Pinal County, Southeast Pinal County, Tucson Metro Area, Upper San Pedro River Valley, and Upper Santa Cruz River Valley/Altar Valley. * WHEN...From 5 PM this afternoon to 2 PM MST Saturday. * IMPACTS...Areas of blowing dust reducing visibility may be possible at times. Gusty winds will blow around outdoor loose and unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CWR
3 follow-up statements
789 WWUS75 KTWC 280024 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 524 PM MST Fri Mar 27 2026 AZZ508-509-282100- /O.EXP.KTWC.WI.Y.0002.000000T0000Z-260328T0000Z/ /O.CON.KTWC.WI.Y.0003.000000T0000Z-260328T2100Z/ Eastern Cochise County below 5000 feet-Upper Gila River Valley- Including the cities of Douglas, Clifton, Safford, and Willcox 524 PM MST Fri Mar 27 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST SATURDAY... * WHAT...East to southeast wind increasing to 25 to 30 mph with gusts 45 mph will persist into Saturday morning, rapidly tapering off early Saturday afternoon. * WHERE...Eastern Cochise County below 5000 feet and Upper Gila River Valley. * WHEN...Until 2 PM MST Saturday. * IMPACTS...Areas of blowing dust reducing visibility may be possible at times. Blowing dust is especially likely across the San Simon Valley in eastern Cochise and southern Graham and Greenlee counties. This includes Interstate 10 between Willcox and the New Mexico state line. Gusty winds will blow around outdoor loose and unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ AZZ503>507-282100- /O.CON.KTWC.WI.Y.0002.000000T0000Z-260328T2100Z/ Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area- South Central Pinal County-Southeast Pinal County-Upper San Pedro River Valley- Including the cities of Nogales, Picacho Peak State Park, Sierra Vista, Oracle, Benson, Marana, Tucson, Mammoth, Vail, and Green Valley 524 PM MST Fri Mar 27 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST SATURDAY... * WHAT...East to southeast wind increasing to 25 to 30 mph with gusts 45 mph this evening and overnight. Although the strongest sustained winds may be blocked in some locations by the terrain, those east to southeast aligned valleys are the most likely to experience impactful winds. Winds will persist into late Saturday morning, rapidly tapering off early Saturday afternoon. * WHERE...South Central Pinal County, Southeast Pinal County, Tucson Metro Area, Upper San Pedro River Valley, and Upper Santa Cruz River Valley/Altar Valley. * WHEN...Until 2 PM MST Saturday. * IMPACTS...Areas of blowing dust reducing visibility may be possible at times. Gusty winds will blow around outdoor loose and unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ GEL
253 WWUS75 KTWC 280905 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 205 AM MST Sat Mar 28 2026 AZZ503>507-282100- /O.CON.KTWC.WI.Y.0002.000000T0000Z-260328T2100Z/ Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area- South Central Pinal County-Southeast Pinal County-Upper San Pedro River Valley- Including the cities of Oracle, Nogales, Picacho Peak State Park, Marana, Benson, Sierra Vista, Green Valley, Mammoth, Tucson, and Vail 205 AM MST Sat Mar 28 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... * WHAT...East to southeast winds of 20 to 30 mph with gusts to around 40 mph. These winds will persist through the morning hours, tapering off this afternoon. The winds may be blocked in some locations by the terrain, but exposed locations will likely experience impactful winds. * WHERE...South Central Pinal County, Southeast Pinal County, Tucson Metro Area, Upper San Pedro River Valley, and Upper Santa Cruz River Valley/Altar Valley. * WHEN...Until 2 PM MST this afternoon. * IMPACTS...Areas of blowing dust reducing visibility may be possible at times. Gusty winds will blow around outdoor loose and unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ AZZ508-509-282100- /O.CON.KTWC.WI.Y.0003.000000T0000Z-260328T2100Z/ Eastern Cochise County below 5000 feet-Upper Gila River Valley- Including the cities of Safford, Clifton, Willcox, and Douglas 205 AM MST Sat Mar 28 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... * WHAT...East to southeast winds of 20 to 30 mph with gusts to around 40 mph will persist through the morning hours, tapering off this afternoon. * WHERE...Eastern Cochise County below 5000 feet and Upper Gila River Valley. * WHEN...Until 2 PM MST this afternoon. * IMPACTS...Areas of blowing dust reducing visibility may be possible at times. Blowing dust is especially likely across the San Simon Valley in eastern Cochise and southern Graham and Greenlee counties. This includes Interstate 10 between Willcox and the New Mexico state line. Gusty winds will blow around outdoor loose and unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ GLZ
521 WWUS75 KTWC 282052 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 152 PM MST Sat Mar 28 2026 AZZ503>507-282200- /O.EXP.KTWC.WI.Y.0002.000000T0000Z-260328T2100Z/ Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area- South Central Pinal County-Southeast Pinal County-Upper San Pedro River Valley- Including the cities of Vail, Mammoth, Oracle, Green Valley, Marana, Sierra Vista, Nogales, Benson, Picacho Peak State Park, and Tucson 152 PM MST Sat Mar 28 2026 ...WIND ADVISORY WILL EXPIRE AT 2 PM MST THIS AFTERNOON... Although breezy east to southeast winds will persist into the late afternoon, the threat of strong winds has subsided. Therefore, the Wind Advisory has been allowed to expire at 2 PM MST. $$ AZZ508-509-282200- /O.EXP.KTWC.WI.Y.0003.000000T0000Z-260328T2100Z/ Eastern Cochise County below 5000 feet-Upper Gila River Valley- Including the cities of Douglas, Clifton, Safford, and Willcox 152 PM MST Sat Mar 28 2026 ...WIND ADVISORY WILL EXPIRE AT 2 PM MST THIS AFTERNOON... Although breezy east to southeast winds will persist into the late afternoon, the threat of strong winds has subsided. Therefore, the Wind Advisory has been allowed to expire at 2 PM MST. $$ CWR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 27, 1:49 AM MST, 6 hours 12 minutes earlier.
Area forecast discussion, Mar 27, 1:49 AM MST, 6 hours 12 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 149 AM MST Fri Mar 27 2026 .SYNOPSIS... Another day of record to near record high temperatures across southeast Arizona today. High temperatures then gradually lower through the middle of next week, but still remain above normal. Breezy to locally windy conditions today across Cochise, Graham and Greenlee counties, spreading westward across the rest of southeast Arizona tonight and Saturday. Moisture increases over the weekend, which will result in a chance of showers and thunderstorms late Saturday into early next week. && .DISCUSSION...The upper level pattern currently has strong high pressure aloft centered over west Texas and northeastern Mexico, shifting eastward through the weekend into central/eastern Texas. Near zonal flow then prevails across southeast Arizona early next week. A storm system moves across the western United States during the middle to latter part of next week. Southeast Arizona will see one more day of record to near record high temperatures today, with temperatures topping out at 15-20 degrees above normal. Surface high pressure will extend from the midwest into east central New Mexico later today through midday Saturday, which will result in a strong pressure gradient across southeast Arizona. This will bring strong and gusty east/southeast winds this afternoon across Cochise, Graham and Greenlee counties, with breezy to locally windy easterly winds overspreading all of southeast Arizona tonight into Saturday morning. Wind speeds will be 15-20 mph and gusts to around 35 mph this afternoon across eastern areas and 15-25 mph with gusts up to 40 mph tonight and Saturday morning across much of southeast Arizona. Near critical fire weather conditions are expected east of Tucson this afternoon and evening before relative humidity values begin to increase. As the upper high shifts eastward over the weekend, moisture will move into the region. This will result in a slight chance (10-20 percent) of showers and thunderstorms late Saturday, increasing to 20-30 percent Sunday and Monday, mainly from Sells eastward. Precipitation totals will be light, generally less than one-tenth of an inch. Dry lightning will also be possible with the thunderstorms. Model PW's increase to between 0.50"-0.60" Saturday evening and then to 0.75"-0.85" Sunday and Monday (~98th percentile). Temperatures lower 7-9 degrees Saturday and Sunday, but will still be around 10 degrees above normal. Westerly zonal flow early next week pushes the moisture to our east Monday night and Tuesday for a return to dry conditions. High temperatures lower another 1-3 degrees Monday and Tuesday of next week, but still 7-10 degrees above normal. The ensembles/deterministic models depict an active pattern during the middle to latter part of next week, with a large storm system moving into the Pacific Northwest and troughing across the western United States. Model differences exist on the depth/strength of the trough. At this time, the forecast has a chance of showers late Tuesday night/Wednesday, mainly to the east of Tucson. The forecast for this period of time will be fine tuned over the next couple of days as the models come into better consensus. The CPC 6-10 day and 8-14 day outlooks have temperatures leaning above normal (40-54 percent) and precipitation near normal. && .AVIATION ...Valid through 28/12Z. Clear skies/SKC conditions thru 28/02Z, then FEW-SCT clouds AOA 20k ft AGL thru the remainder of the forecast period. SFC wind less than 10 kts and variable in direction thru 27/17Z. Between 27/17Z and 27/03Z, ELY/SELY SFC wind at 10-15 kts from KTUS westward and 15-22 kts and gusts to 25-30 kts east of KTUS in the vicinity of KALK, KDUG and KSAD. Aft 27/03Z, ELY/SELY SFC wind at 15-22 kts and gusts to around 30 kts areawide, persisting thru the end of the forecast period. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...High temperatures will be 15-20 degrees above normal again today. High temperatures will lower around 10 degrees over the weekend through early next week, but will still remain above normal. Minimum RH values at all elevations will be in the 5- 12 percent range today, with RH values increasing into the 15-25 percent range in the lower elevations across most of southeast Arizona over the weekend. As moisture moves into the region this weekend, it will result in a 10-20 percent chance of showers and thunderstorms late Saturday, increasing to 20-30 percent Sunday and Monday, mainly from Sells eastward. Precipitation totals will be very light, generally less than one-tenth of an inch. Dry lightning will also be possible with the thunderstorms. 20-foot winds will become east to southeast across southeast Arizona today, persisting through early Sunday. Wind speeds will be around 20 mph with gusts to 35 mph across eastern areas (Cochise, Graham and Greenlee counties) today. Wind speeds will be 15-25 mph and gusts to 35-40 mph tonight and Saturday morning across much of southeast Arizona. Near critical fire weather conditions are expected today/this evening across Cochise, Graham and Greenlee counties with the low RH values. While wind speeds will likely be above critical thresholds tonight and early Saturday in some locations, minimum RH values are expected to be above critical thresholds. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Zell Visit us on Facebook, X, YouTube, and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 8:01 AM MST | Wind Advisory | TWC | Cochise, Graham, Greenlee | 30 hr |
| Mar 27, 8:54 AM MST | Red Flag Warning | TWC | Cochise, Graham, Greenlee, Pinal | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.